Delaware, 2006

High Wind and Strong Wind in Delaware, January 14 to 15, 2006

January 14 to 15, 2006 · NWS PHI · 4 events in 4 counties and zones

A slow moving and intense low pressure system combined with a high pressure ridge across the Mississippi Valley to produce a prolonged period of strong to high winds across Delaware from the late afternoon on the 14th through the late afternoon on the 15th. m.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow moving and intense low pressure system combined with a high pressure ridge across the Mississippi Valley to produce a prolonged period of strong to high winds across Delaware from the late afternoon on the 14th through the late afternoon on the 15th. The strongest wind gusts occurred between 4 a.m. and 7 a.m. EST on the 15th. The persistent strong winds combined with ground that was wet and not frozen caused more tree damage than normally would be the case. Downed trees and tree limbs consequently helped snap poles and caused scattered power outages. Specific wind gusts included 71 mph in Breakwater Harbor (Sussex County), 62 mph in Wilmington (New Castle County), 58 mph at the Dover Air Force Base (Kent County), 53 mph at the New Castle County Airport and 45 mph in Georgetown (Sussex County). The intense low pressure system that was responsible for the winds moved from the Delaware Valley during the early afternoon on the 14th, to the New Jersey Coast at 7 p.m. EST on the 14th, onto Long Island at 10 p.m. EST on the 14th, in the New England coastal waters east of Massachusetts at 7 a.m. EST on the 15th and into Nova Scotia by early in the afternoon on the 15th. As the low pressure system exited Nova Scotia and the high pressure system built east into the Ohio Valley, winds started diminishing during the late afternoon on the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 14, 3:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 14, 3:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EST SAT JAN 14 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY...)
ENJOY THE LAST FEW HOURS OF SPRING-LIKE WEATHER, THEN A VERY BRIEF
TOUCH OF FALL THEN WHAM WINTER RETURNS WITH A VENGEANCE. ALTHOUGH THE
SCENARIO DOESNT PAINT A BIG SNOW, IT IS NONETHELESS GOING TO BE A
VERY TESTY PERIOD FOR ANYONE DRIVING TONIGHT, EVEN TOWARD THE LOWER
END OF THE CFA. THE QUESTION IS ONE OF TIMING FOR SURE. THE COLDEST
AIR WILL BE MOVING INTO THE CFA FROM THE SOUTHWEST. BY 06Z -6C 80H
TEMPS AT SRN DEL AND -2C AT 80H ERN AREAS. LOOK FOR THIS COLD AIR TO
MOVE ACROSS THE ENTIRE REGION WHILE PRECIPITATION LINGERS BEYOND
06Z. SOME DISCREPANCIES BETWEEN THE BEST LIFT/FRONTOGENESIS AND QPF.
IF WE TAKE QPF WE WIND UP WITH 3 TO 4 INCHES OF SNOW IN INTERIOR SNJ
BUT THERE IS NOT ENOUGH SUPPORT ALOFT FOR THAT. SO HAVE BACKED OFF
AND ISSUED ADVISORIES FOR THE MOST LIKELY AREAS TO THE NORTH WHERE
QPF AND BEST LIFT IF FORECAST. GFS BY THE WAY HAS BEEN CONSISTENT
WITH THE SRN HEAVIER PCPN. BOTH DAY AND EVENING SHIFT HAVE BEEN
PONDERING THIS SITUATION. AS OF BROADCAST TIME, THE GREATEST SURGE
IS MOVING THROUGH THE DC AREA WITH WINDS GUSTING TO 47 KT. EXPECT TO
SEE THIS CONTINUE ACROSS THE SOUTHERN AREAS AS THE INITIAL THRUST OF
THE SYSTEM MOVES THROUGH THIS EVENING. WILL BE WATCHING THE WIND
PROFILE CLOSELY FROM THE 88D TO SEE THE EXTENT OF THE WINDS ABOVE
THE SURFACE.

THE LOW TRACKS SLOWLY ENE TO CAPE COD BY 1 AM SUN. A TIGHT NW
GRADIENT FLOWS ACROSS THE REGION PEAKING TO 50 MPH AT TIMES.

QUITE A FEW WINTER VARIABLE TO DEAL WITH, BEGINNING WITH THE WIND,
CHANGING TO SNOW, THEN SOME ROADS BECOMING ICY AND BLOWING SNOW
REDUCING VISIBILITIES BELOW 1 SM. IF YOU ARE TRAVELING TONIGHT BE
SURE TO CHECK THE LATEST FORECAST FOR YOUR DESTINATION OR SEE THE
LATEST SPECIAL WEATHER STATEMENTS AND ADVISORIES AT
WWW.WEATHER.GOV/PHI.

THE GRADIENT RELAXES FROM WEST TO EAST LINGERING AT THE SHORE INTO
MONDAY MORNING. A BRIEF PERIOD OF CALM DRY AIR BEFORE THE NEXT
SYSTEM COMES THROUGH ON TUESDAY. RAIN WILL ACCOMPANY THE SYSTEM LATE
TUESDAY THEN THERE WILL BE A CHANCE OF A MIX OF RAIN AND SNOW ON THE
BACK SIDE OF THE SYSTEM ON THU OVER THE WESTERN ZONES ON THU.

THIS COLD SNAP WILL LAST JUST TWO DAYS BEFORE THE TEMPERATURES BEGIN
AN UPWARD SWING ABOVE NORMAL. IN THE POCONOS SO FAR THIS MONTH THE
TEMPERATURE IS 10 DEGREES ABOVE FOR JAN AND PHL NEAR 9 DEGREES ABOVE
NORMAL.

THANKS EVERYONE FOR YOUR COORDINATION THIS AFTERNOON. MUCH
APPRECIATED.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
EXTENDED FORECAST CONTINUES TO SHOW THE NEXT SYSTEM TO REACH THE
AREA BY LATE TUESDAY INTO WEDNESDAY.  MED-LONG RANGE MODELS AGREE
FOR THE MOST PART ON THE MAIN FEATURES, HOWEVER, AS USUAL THEY DO
HAVE A FEW TIMING AND STRENGTH DIFFERENCES.  THAT BEING SAID, A WARM
FRONT ASSOCIATED WITH THE LOW PRESSURE THAT WILL PASSING TO THE
NORTH AND WEST OF THE AREA IS FORECAST TO PASS THROUGH LATE
TUESDAY/EARLY WEDNESDAY, WITH THE ASSOCIATED COLD FRONT TO PASS  ON
WEDNESDAY.  THIS SHOULD PROVIDE THE AREA WITH A VERY GOOD CHANCE OF
PRECIPITATION, THOUGH IT SHOULD ALL BE RAIN, EXCEPT SOME FROZEN
STUFF IS POSSIBLE IF ANY WRAP AROUND MOISTURE AND ONCE COOLER
TEMPERATURES PUSH IN BEHIND FRONT...THIS SHOULD BE MAINLY IN THE
NORTHERN ZONES AND ESPECIALLY IN HIGHER ELEVATIONS, ALTHOUGH IT
COULD REACH FARTHER TOWARD THE COAST.  AFTER HIGH PRESSURE MOVES IN
BEHIND THIS SYSTEM, PROVIDING A NICE END TO THE WEEK NEXT WEEK,
ANOTHER SYSTEM LOOKS TO MOVE IN FOR NEXT WEEKEND.

&&

.AVIATION...
CONDITIONS HAVE GENERALLY IMPROVED TO MARGINAL VFR, ALTHOUGH THERE
ARE STILL SOME LOWER VISIBILITIES AS THE DECELERATING LOW SURFACE
AND ALOFT WAS JUST MOVING PAST THE AREA. THEN, AS THE WRAP-AROUND
AND UPPER DEFORMATION ZONES PLAY ON THE AREA DURING TONIGHT AND
INTO EARLY SUNDAY, IT WAS THOUGHT THAT VISIBILITIES AND CEILINGS
WILL MOSTLY VARY IN THE MARGINAL VFR CATEGORY. AS NOWCASTING
BECOMES POSSIBLE, THE NEXT SHIFT MAY BE ABLE TO REFINE THINGS FOR
THE SUCCEEDING (00Z) SET OF TAFS.

&&

.MARINE...
NO CHANGE WILL BE MADE TO PREVIOUS FORECASTS AS A SMALL CRAFT
ADVISORY EVERYWHERE TRANSITIONS TO A GALE WARNING EVERYWHERE EARLY
THIS EVENING, AS THE POST-FRONTAL GRADIENT TIGHTENS IMPRESSIVELY.
THIS WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE  EFFECTS OF THE
DOWNSTREAM STORM WANE BY MONDAY MORNING, AS NAM AND GFS MODEL
SOLUTIONS AT LEAST AGREE ON THE TIMING OF THE DECREASING WINDS.

&&

.HYDROLOGY...
ONLY AREA OF CONCERN WAS IN THE POMPTON LAKES REGION OF NORTHERN
NEW JERSEY. HOWEVER, AFTER GOOD COORDINATION WITH MARFC APPEARS AS
THROUGH LEVEL WILL REMAIN JUST BELOW FLOOD STAGE. ON THE OTHER HAND,
IF IT DID GO ABOVE GFS IT WILL ONLY BE BY A COUPLE TENTHS OF AN INCH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FOR PAZ054-055-060>062-067>071 FROM 7 PM
     SATURDAY TO 6 PM SUNDAY.
  ...SNOW AND BLOWING SNOW ADVISORY FOR PAZ054-055-061-062 FROM 8
     PM SATURDAY TO 8 AM SUNDAY.
NJ...SNOW AND BLOWING SNOW ADVISORY FOR NJZ001-007-008 FROM 8 PM
     SATURDAY TO 8 AM SUNDAY.
  ...WIND ADVISORY FOR NJZ001-007>010-012-013-015>023-027 FROM 7 PM
     SATURDAY TO 6 PM SUNDAY.
DE...WIND ADVISORY FOR DEZ001>003 FROM 7 PM SATURDAY TO 6 PM SUNDAY.
MD...WIND ADVISORY FOR MDZ008-012-015-019-020 FROM 7 PM SATURDAY TO
     6 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ430-431-450>455 FROM 11 PM SATURDAY TO 3
     AM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 11 PM
     SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-431 FROM 3 AM MONDAY TO 1 PM
     MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM 3 AM MONDAY TO 6 PM
     MONDAY.
&&

SHORT TERM...EBERWINE
LONG TERM...ROBERTSON
AVIATION/MARINE...
HYDROLOGY...MARFC
Hazardous weather outlook, Jan 14, 12:58 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EST SAT JAN 14 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-151200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1258 PM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
SUNDAY. AN ACCUMULATING SNOW IS LIKELY ESPECIALLY IN NORTHEASTERN
PENNSYLVANIA AND NORTHWESTERN NEW JERSEY TONIGHT. SLIPPERY ROADS ARE
LIKELY WITH RAPIDLY FALLING TEMPERATURES OVERNIGHT WHERE IT DOES
SNOW. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 14, 12:05 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EST SAT JAN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     5 N SCHNECKSVILLE       40.75N 75.62W
01/14/2006                   LEHIGH             PA   EMERGENCY MNGR

            1 HOUSE HAD PART OF ITS ROOF BLOWN OFF, AND WALLS WERE
            SHIFTED. TREES DOWNED. A TOTAL OF 12 HOMES WERE REPORTED
            TO HAVE HAD DAMAGE, IN THE NEFFS AREA, WASHINGTON
            TOWNSHIP.

0535 AM     TSTM WND DMG     NAZARETH                40.74N 75.31W
01/14/2006                   NORTHAMPTON        PA   EMERGENCY MNGR

            WIRES DOWN IN NAZARETH BOROUGH.

0558 AM     TSTM WND DMG     BELVIDERE               40.83N 75.07W
01/14/2006                   WARREN             NJ   EMERGENCY MNGR

            A COUPLE OF TREES AND WIRES DOWNED.

&&

GORSE
Special weather statement, Jan 14, 3:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EST SAT JAN 14 2006

NJZ001-007>010-015-PAZ055-062-069-142300-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-MONROE-NORTHAMPTON-
BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...TRENTON...STROUDSBURG...BETHLEHEM...
EASTON...DOYLESTOWN
352 PM EST SAT JAN 14 2006

...ISOLATED THUNDERSTORMS POSSIBLE THROUGH 600 PM EST...

AT 350 PM EST, NATIONAL WEATHER SERVICE RADAR SHOWED SHOWERS
STRENGTHENING OVER CENTRAL AND NORTHWEST NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA. A FEW OF THE SHOWERS HAD THE POTENTIAL TO
STRENGTHEN INTO THUNDERSTORM UNTIL SHORTLY AFTER DUSK.

ANY THUNDERSTORMS THAT DEVELOP COULD GENERATE SMALL HAIL, LOCALLY
HEAVY DOWNPOURS, WIND GUSTS TO 45 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

MPD
Special weather statement, Jan 14, 3:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EST SAT JAN 14 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-
067>071-151100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...READING...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
356 PM EST SAT JAN 14 2006

...BACK TO WINTER TONIGHT...

LOW PRESSURE OVER SOUTHERN NEW JERSEY THIS AFTERNOON IS GOING TO
LIFT NORTHEAST AND BRING SOME SNOW AND COLD AIR TO THE AREA TONIGHT
ON STRONG NORTHWEST WINDS. A WIND ADVISORY ALREADY IS IN EFFECT FOR
THE ENTIRE AREA THROUGH DUSK ON SUNDAY. A GALE WARNING IS IN EFFECT
ALONG THE COAST AND OVER THE DELAWARE BAY INTO SUNDAY NIGHT.

ACCUMULATIONS OF 1 TO 2 INCHES ARE FORECAST FROM THE NORTHERN
PHILADELPHIA SUBURBS AND BERKS COUNTY EASTWARD ACROSS CENTRAL NEW
JERSEY. FURTHER SOUTH, ACROSS NORTHEASTERN MARYLAND, DELAWARE, THE
LOCAL PHILADELPHIA AREA AND SOUTHERN NEW JERSEY, ACCUMULATIONS OF
AROUND OR PERHAPS A SHADE ABOVE AN INCH ARE FORECAST.

FURTHER NORTH, A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT OVER
THE SOUTHERN POCONOS, THE LEHIGH VALLEY AND NORTHWEST NEW JERSEY
TONIGHT, WHERE ACCUMULATIONS OF 2 TO 4 INCHES ARE FORECAST.

TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN MOST LOCATIONS
TONIGHT. THIS DRAMATIC TEMPERATURE DROP, ALONG WITH THE WET ROADWAYS
AND SOME ACCUMULATING SNOW, WILL CREATE DIFFICULT TRAVEL CONDITIONS.
UNTREATED ROADS ARE EXPECTED TO BECOME QUITE ICY OVERNIGHT. NORTH
AND THEN NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH
WILL CAUSE RESTRICTED VISIBILITIES WHERE IT IS SNOWING. MOREOVER,
WIND CHILL VALUES WILL FALL INTO THE TEENS.

THE BEST COURSE OF ACTION FOR TONIGHT WOULD BE TO REMAIN INDOORS. IF
YOU MUST TRAVEL TONIGHT, ALLOW EXTRA TIME TO REACH YOUR DESTINATION
AND BE PREPARED TO DEAL WITH STRONG WINDS, ICING, SNOW AND COLD.

SINCE WINDS ARE EXPECTED TO DEVELOP AND OFFSHORE COMPONENT ALONG THE
NEW JERSEY AND DELAWARE OCEANFRONT, MINOR TIDAL FLOODING IS NO
LONGER ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL MEDIA
OUTLETS...FOR THE LATEST UPDATES.

YOU CAN ALSO ACCESS THE MT. HOLLY, NJ NATIONAL WEATHER SERVICE WEB
SITE AT WEATHER.GOV/PHI.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Delaware Beaches

When
January 14, 5:00 PM EST to January 15, 5:00 PM EST
Where
Delaware Beaches forecast zone
Measured
62 kt (71 mph) measured gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

High Wind, Kent

When
January 14, 5:00 PM EST to January 15, 5:00 PM EST
Where
Kent forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

High Wind, New Castle

When
January 14, 5:00 PM EST to January 15, 5:00 PM EST
Where
New Castle forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
January 14, 5:00 PM EST to January 15, 5:00 PM EST
Where
Inland Sussex forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486644, 5486721, 5486722, 5486723.